MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56236
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 02/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a patient of unknown gender or age was undergoing an angioplasty procedure of the superficial femoral artery when the flexor high-flex ansel guiding sheath broke upon removal from the patient's anatomy.The initial procedure was completed after approximately forty-five minutes and the physician was removing the complaint sheath when it separated, leaving a 7cm portion inside the patient's left iliac artery.Reportedly, the procedure began by the physician gaining access to the target lesion in a contralateral fashion from the right femoral artery.The vessel was described as tortuous and heavily calcified through to the tibial artery; however, the physician was able to get the complaint sheath past fairly easily without much force.An attempt was made to cross the lesion from below which was unsuccessful and required a change to a cook 0.035 amplatz wire and a cook 0.035 angioplasty balloon which proved successful.While attempting removal of the complaint sheath, the physician provided the complaint sheath felt different.The dilator was placed back in the sheath to assist in removal and it was noted, under fluoroscopy , that a piece of the complaint sheath had completely broken off.The main portion of the sheath was removed leaving the broken portion in the patient's common femoral artery.A short 8fr sheath was inserted and another manufacturer's snare device was used to move the broken piece of the complaint sheath to the entry site.The piece could not be removed through the 8fr sheath but was successfully removed once it was close to the entry site.It was reported the removal added two hours to the procedure.No portion of the device remained in the patient's anatomy.The patient did not experience any adverse effects as a result of this occurrence.Additional information regarding patient pre-existing conditions and out has been requested but not yet provided.
 
Additional Manufacturer Narrative
Additional information: h6.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding this event was provided on 08may2019.This patient was having pain after this procedure and came in for a procedure on (b)(6) 2019.A piece of a medical device was found in the patient and retrieved.The customer believes that the piece is part of the complaint device from this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation reviews of the dimensional verification, complaint history, drawing, instructions for use (ifu), manufactures instructions, quality control, trends, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that biomatter was present throughout both the sheath and the dilator.The sheath was separated into two segments.The proximal section was 48.9cm with 15cm exposed coil between the separation, the coil inside the proximal section was elongated.The distal section measured 8cm with a 1.5cm section of elongated coil exiting the point of separation.The distal section was kink 1.4cm from the proximal end, and a second kink was noted 7.1cm from the proximal end.The endhole of the sheath was also damage with no sharp edges.As for the proximal section two kinks were noted at 9.1cm and 40.5cm from the proximal fitting respectfully.The dilator was note returned inside the sheath but was free of damage.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received from the area representative noting that the piece of medical device discovered inside the patient was not a cook device.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information received since the last report was submitted.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8383114
Report Number1820334-2019-00420
Device Sequence Number1827875
Product Code DYB
UDI-Device Identifier00827002562363
UDI-Public(01)00827002562363(17)211214(10)9385191
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2021
Device Model NumberG56236
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL1-HC
Device Lot Number9385191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer04/01/2019
05/08/2019
06/13/2019
03/17/2020
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date04/03/2019
05/14/2019
06/17/2019
03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY STATED.; PREVIOUSLY STATED.
Outcome Attributed to Adverse Event Required Intervention;